Acute inferior myocardial infarction after injection of etofenamate [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2012; 40(8): 733-735 | DOI: 10.5543/tkda.2012.03592

Acute inferior myocardial infarction after injection of etofenamate

Yusuf Kenan Tekin1, Gülaçan Tekin2
1Yozgat State Hospital, Emergency Department, Yozgat, Turkey
2Bozok University Faculty Of Medicine Department Of Cardiology, Yozgat, Turkey

Allergic symptoms accompanied by myocardial ischemic symptoms are defined as Kounis syndrome. Etofenamate is a safe and effective non-steroidal antiinflammatory drug that has widespread utilization. We hereby present a 71-year-old man with Kounis syndrome. Following intramuscular 1 g etofenamate injection, the clinical presentation when admitted to the emergency department (ED) was erythematous rash, pruritus, nausea and vomiting, dizziness, diaphoresis, and chest pain resulting in cardiopulmonary arrest. After 10 minutes of successful cardiopulmonary resuscitation, the electrocardiogram revealed acute inferior myocardial infarction. In patients who are admitted to the ED with allergic symptoms accompanied by chest pain Kounis syndrome should be consider for prompt management. Electrocardiographic examination should be an essential part of the initial evaluation in such patients.

Keywords: Angina pectoris, cardiovascular diseases, coronary vasospasm, myocardial infarction

How to cite this article
Yusuf Kenan Tekin, Gülaçan Tekin. Acute inferior myocardial infarction after injection of etofenamate. Turk Kardiyol Dern Ars. 2012; 40(8): 733-735

Corresponding Author: Gülaçan Tekin, Türkiye
© Copyright 2020 Archives of the Turkish Society of Cardiology
LookUs & Online Makale